MAUDE Adverse Event Report: MEDTRONIC DOMINICANA DELTA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA DELTA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25131-5
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Apnea (1720); Hydrocephalus (3272); Convulsion/Seizure (4406); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a valve/shunt.It was reported that despite the presence of pressured cerebrospinal fluid (csf), when the proximal side of the shunt was implanted in the patient, no csf flow was observed from the distal end when the pump and distal end were connected.Even when the tip was lowered below the ventricle level, no csf flow was observed despite the flow of csf by pumping.The patient was placed on drainage and an adjustable shunt was implanted.The patient's status at the time of the report was alive-no injury.
 
Event or Problem Description
Additional information received reported that the patient developed hydrocephalus because the shunt did not function after the procedure.The patient experienced epileptic seizures and spontaneous respiratory loss and was connected to mechanical ventilators, that in patient undergoing revision, an evd had to be inserted, on grounds the shunt was seen to be functioning by pumping.
 
Additional Manufacturer Narrative

Brand Name
DELTA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key22839498
Report Number9612501-2025-02178
Device Sequence Number17349083
Product Code JXG
UDI-Device Identifier00763000027957
UDI-Public(01)00763000027957(17)290517(10)0229070311
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25131-5
Device Catalogue Number25131-5
Device Lot Number0229070311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date08/27/2025
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale